It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Spinal Cord Disorders Message Board

Had ACDF Done - Bizarre Complication - Has Anyone Else Suffered This?


Post New Thread   Reply Reply
LinkBack Thread Tools Search this Thread
Old 10-08-2018, 06:24 PM   #1
mookerific
Newbie
(male)
 
Join Date: Oct 2018
Location: North Potomac
Posts: 6
mookerific HB User
Had ACDF Done - Bizarre Complication - Has Anyone Else Suffered This?

So I had an ACDF (Anterior Cervical Discectomy and Fusion) done on September 10th, and by all accounts the surgery was a success. I have no real nerve pain to speak of, no swallowing issues, good range of movement (for being 4 weeks out) and all that, BUT....

ever since the surgery i have had an elevated heart rate and BP. The doctors have alternatively blamed it on the anasthesia and steroids, but I am nearly a month out and this won't let up. I feel worn out and sometimes short of breath. The cardiologist I saw said she has a theory that there may have been stimulation of the carotid area from the surgery but otherwise can't explain it. One thing is certain: I was PERFECTLY fine before the surgery - picture perfect resting heart rate of about 65 and normal BP and now I am at 110-115 resting and elevated BP. They have put me on metoprolol which has made a slight dent in the stats, but the underlying cause is what I want to root out.

I thought to post this in the event someone else may have had a similar experience and may be able to shed light on what has happened. I'm frightened that something was messed up during surgery and I am at a loss as to how to troubleshoot this.

Thanks to everyone for any insight in advance.

 
Reply With Quote
Sponsors Lightbulb
   
Old 10-09-2018, 08:44 AM   #2
YaYagirl
Senior Veteran
(female)
 
Join Date: Jun 2010
Posts: 1,809
YaYagirl HB UserYaYagirl HB UserYaYagirl HB UserYaYagirl HB UserYaYagirl HB UserYaYagirl HB UserYaYagirl HB UserYaYagirl HB UserYaYagirl HB UserYaYagirl HB UserYaYagirl HB User
Re: Had ACDF Done - Bizarre Complication - Has Anyone Else Suffered This?

Dear Mook,

I seriously doubt that anything was messed up. But anesthesia is poison and you do need to detox from it. Fear can be contributing to your symptom as well, so hon, try to relax. There are some things you can change while your body recovers...

To detox from anesthesia, for now avoid alcohol, caffeine, sugar and all types of fat including milk fat, and don't eat much protein if any for awhile. Eat mainly grains (not sugary cereals), fruit & vegetables till you are feeling normal again. Do this and your recovery will be quicker.

Milk thistle and Turmeric both are great detox substances. Talk to someone at a vitamin shop or read up about it.

The liver has to cleanse the anesthesia from your body so let it relax by not overloading it with alcohol, fats or fatty protein until you feel much better. Let us know how you are doing.
__________________
~ YaYa ~

 
Reply With Quote
Reply Reply




« MRI Results | - »
Thread Tools Search this Thread
Search this Thread:

Advanced Search

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 05:42 AM.





2018 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!